Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 167, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Dec 2, 2018, 8:32 PM CST for Henry County, Rock Island County, Illinois. It took effect at Dec 3, 2018, 11:13 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2018, 8:32 PM CST (02:32 UTC)
- In effect from
- Dec 3, 2018, 11:13 PM CST
- Expired
- Dec 7, 2018, 6:00 AM CST
- In force
- 3 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Moline (MLII2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 5:53 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 2, 5:53 PM CST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 553 PM CST Sun Dec 2 2018 ...00z AVIATION UPDATE... .SYNOPSIS... Issued at 244 PM CST Sun Dec 2 2018 Bands of light snow and a rain/snow mix, some of which may be briefly moderate, have been rotating through eastern Iowa and northwestern Illinois so far this afternoon. The precipitation is associated with a TROWAL and corridor of high saturation (RH >90%) along the 700mb trough axis. We have received several reports and pictures of minor accumulations under a half inch on grassy and elevated surfaces north of highway 30. Particularly in the NE section of the CWA, near Freeport, and further west from Dubuque to Independence. && .SHORT TERM...(This Evening through Monday) ISSUED AT 244 PM CST Sun Dec 2 2018 Deformation/TROWAL feature, and attendant ascent and low-level convergence, on the backside of a 500mb vorticity max will quickly shift east of the area early this evening. Therefore, the steadiest bands of snow and rain/snow mix should work through the eastern half of the CWA over the next few hours. Up to a half inch or a little more is possible in the NE CWA toward Sterling and Freeport. After this steadier precipitation moves out, we'll have patches of light snow or snow showers through 8-10 PM tonight. Any additional accumulations would be a dusting at best. For the rest of tonight, aside from isolated light snow showers or flurries, it will be quiet with temperatures falling into the mid 20s to lower 30s. A few hi-res models develop narrow bands of light snow or flurries Monday afternoon/evening but kept the forecast dry for now due to low confidence. Will let later shifts re-evaluate as we get closer. Forecast highs Monday are in the lower 30s on average. Uttech .LONG TERM...(Monday Night through Sunday) ISSUED AT 244 PM CST Sun Dec 2 2018 Aside from a brief passing clipper system late Wednesday night and Thursday morning, relatively quiet weather is expected through the extended period. Temperatures will be below normal. Wednesday still looks like it will be the warmest day this week, with highs in the lower to mid 30s; possibly upper 30s in NE MO, SE IA, and west central IL. Otherwise highs in the mid 20s to lower 30s (sub-32) will prevail the majority of the upcoming week. Lows will initially be in the teens to mid 20s through midweek, with upper single digits and teens late next week and into the weekend. Wednesday night into Thursday, models continue to indicate a clipper system to bring some light snow to areas mainly south of Highway 30. The Likely POPs remain for the SW CWA for this quick-moving event. Models disagree on the amount of moisture (QPF); with the GFS the most bullish. Plenty of time remains for working out the finer details. At this time, it appears most of the snow will occur before daybreak Thursday, with the potential for 1 to 2 inches south of Highway 34 between Ottumwa to Galesburg. Prior model forecasts showed a system clipping the southern part of our CWA on Saturday. Latest model runs all show this system tracking further to the south across the lower MS valley, with dry conditions expected locally. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) ISSUED AT 548 PM CST Sun Dec 2 2018 MVFR cigs expected to largely dominate the TAF cycle, however per obs upstream and model cloud depiction progs there will likely be some lifting of cigs to VFR and perhaps even scattering of the stratus at times especially later tonight into Monday morning. Bouts of light rain/snow transition to a few flurries before tapering off later tonight and have handled this with either prevailing or TEMPO wording. Then, a few bands of flurries and perhaps some snow showers are possible Monday afternoon, but low confidence on coverage and impact at terminals precludes mention at this time. Winds will be northerly at generally around 10-15 kts. && .HYDROLOGY... Issued at 244 PM CST Sun Dec 2 2018 A Flood Warning has been issued for the Des Moines River at St Francisville for minor flooding expected through Monday. A flood warning continues for minor flooding on the La Moine River at Colmar as a secondary rise from routed flow is anticipated. Meanwhile, flood watches remain in effect for DeWitt, Joslin and Moline. Confidence remains low with these river forecasts due to several uncertainties; which include rainfall, infiltration rates, snowmelt, rainfall/snowmelt runoff, time above freezing, snowpack water retention, and precipitation types. Light rainfall amounts generally under a tenth inch are expected today before the rain mixes with and changes to snow. Temperatures are expected to drop below freezing across much of the area this evening and overnight tonight. As forecast confidence increases, the watches will either be upgraded to warnings or cancelled. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...14 AVIATION...McClure HYDROLOGY...14
Hazardous weather outlook, Dec 2, 3:24 PM CST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 324 PM CST Sun Dec 2 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-032130- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 324 PM CST Sun Dec 2 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Periods of light snow or a rain snow mix are likely into tonight. Minor accumulations are possible, mainly on grassy or elevated surfaces and north of highway 30. Untreated surfaces may become slick after sunset. Area tributary rivers will continue to rise with minor flooding occurring in some locations. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Runoff from snowmelt and rainfall over the weekend may lead to flooding along area tributary rivers. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Uttech/DLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 8:32 PM CST | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 4 days |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.